Hail, Douglas
- When
- April 18, 4:43 PM CST to 4:44 PM CST
- Where
- Douglas County, Brandon
- Measured
- 0.75 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 45.967, -95.600
14 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before the first event at Apr 18, 2:21 PM CST, 2 hours 22 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 321 PM CDT TUE APR 18 2006 .DISCUSSION...TONIGHT THROUGH FRIDAY LOW PRESSURE CURRENTLY CUTTING OFF OVER THE DAKOTAS...WITH A BLOCKING HIGH OVER ONTARIO AND ANOTHER CLOSED LOW HOLDING TIGHT OFF NOVA SCOTIA. THE PATTERN WILL BE SLOW TO CHANGE WITH THE DAKOTAS LOW WOBBLING ACROSS THE CWA THURSDAY AND FRIDAY. AHEAD OF THE SYSTEM IS AN OCCLUDED FRONT THAT WILL MOVE ENE ACROSS THE MN CWA TONIGHT AND THE WI CWA EARLY WEDNESDAY. WILL STICK WITH HIGH POPS TONIGHT AS FAVORABLE UPPER LEVEL DIVERGENCE DEVELOPS ALONG WITH INCREASING LAYER MOISTURE...Q-VECTOR CONVERGENCE AND AN INCREASE IN THE LOW LEVEL MOISTURE TRANSPORT VECTORS. INSTABILITY TONIGHT IS BEST WAY TO OUR SOUTH AT THE TRIPLE POINT...AND KEPT ONLY ISOLATED THUNDER IN THE VICINITY OF THE FRONT. A DRY SLOT SHOULD PROGRESS ACROSS MUCH OF THE MN CWA ON WEDNESDAY WITH SOUTHERN MN FAIRING THE BEST. ONE CONCERN TOMORROW IS THAT THE LAPSE RATES BECOME SUPER ADIABATIC NEAR THE SURFACE AND NEAR DRY ADIABATIC IN THE LOW LEVELS DURING THE AFTERNOON. ALTHOUGH MOISTURE IS LIMITED...THE TQ INDEX APPROACHES 18 AND ELEVATED CAPE REACHES NEARLY 100 J/KG. KEPT THE WEATHER TYPE AS SHOWERS FOR NOW. PLENTY OF CLOUDS...CHANCES FOR RAIN AND TEMPERATURES MUCH CLOSER TO NORMAL IN STORE FOR WEDNESDAY NIGHT THROUGH FRIDAY. LONGER TERM...FRIDAY NIGHT THROUGH TUESDAY LINGERING SHOWERS IN THE EASTERN CWA AT START OF FORECAST PERIOD. AT SOME POINT THIS SYSTEM HAS TO BE EAST OF US AND EXPECTING...PER NEW GFS...THAT SAT AND MOST OF SUN SHOULD BE BETWEEN SYSTEMS. NEXT S/W DROPPING DOWN IN LONG WAVE PATTERN SHOWS SIGNIFICANT STRENGTH TO MAKE ME A TAD ANXIOUS ABOUT DRY FORECAST FOR LATE SUNDAY. WILL AWAIT A VALIDATION FROM NEXT GFS RUN TO SEE CONSISTENCY. TIMING AFTER DARK ON SUNDAY AND BEFORE MONDAY MORNING COULD MAKE THIS EVENT UNIMPOSING ON PUBLIC EVENTS. TEMPS ON WEEKEND LOOK SLIGHTLY ABOVE NORMAL. && .MPX WATCHES/WARNINGS/ADVISORIES... MN...NONE. WI...NONE. && RAH/CME
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 450 AM CDT TUE APR 18 2006 MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028- 191200- DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS- BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA- KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON- YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA- REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH- WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK- ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE- 450 AM CDT TUE APR 18 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND SOUTH CENTRAL MINNESOTA...AND WEST CENTRAL WISCONSIN. .DAY ONE...TODAY AND TONIGHT ISOLATED THUNDERSTORMS ARE POSSIBLE BY LATE THIS MORNING OVER FAR WEST CENTRAL MINNESOTA...AND THEN OVER SOUTH CENTRAL MINNESOTA THIS AFTERNOON AND EVENING. SMALL HAIL IS POSSIBLE IF A STRONGER THUNDERSTORM DEVELOPS. THE BEST CHANCE OF THUNDERSTORMS WILL BE SOUTHWEST OF A LINE FROM MORRIS...TO MANKATO...AND ALBERT LEA. A LOW PRESSURE TROUGH WILL ENTER SOUTHWEST AND SOUTH CENTRAL MINNESOTA LATE THIS AFTERNOON AND THIS EVENING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.
The Minneapolis radar (KMPX), 202 km away, was scanning. The volume nearest the first event began at 22:43 UTC.
14 hail. Local standard time, as filed.
Home siding dented, damage to shingles.
The quarter size hail occurred near Lake Taylor.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Minnesota in 2006Every state in 2006This day in weather historyWarnings in Minnesota, April 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5500955, 5500956, 5500964, 5500968, 5500957, 5500958, 5500959, 5500960, 5500961, 5500965, 5500962, 5500963, 5500966, 5500967.